Base Partition for Mixed Families of Finitary and Cofinitary Matroids

Joshua Erde, J Pascal Gollin*, Attila Joó, Paul Knappe, Max Pitz

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

Let M = (M i:i ϵ K) be a finite or infinite family consisting of matroids on a common ground set E each of which may be finitary or cofinitary. We prove the following Cantor-Bernstein-type result: If there is a collection of bases, one for each M i, which covers the set E, and also a collection of bases which are pairwise disjoint, then there is a collection of bases which partition E. We also show that the failure of this Cantor-Bernstein-type statement for arbitrary matroid families is consistent relative to the axioms of set theory ZFC.

Original languageEnglish
Pages (from-to)31-52
Number of pages22
JournalCombinatorica
Volume41
Issue number1
DOIs
Publication statusPublished - Feb 2021

Keywords

  • Infinite matroid
  • Base packing
  • Base covering

ASJC Scopus subject areas

  • Computational Mathematics
  • Discrete Mathematics and Combinatorics

Fingerprint

Dive into the research topics of 'Base Partition for Mixed Families of Finitary and Cofinitary Matroids'. Together they form a unique fingerprint.

Cite this